Texas, 2007Flash Flooding in Texas, August 2, 2007
August 2, 2007 · NWS AMA · 2 events in 2 counties and zones
Thunderstorms with very heavy rainfall caused flash flooding across the south central Texas Panhandle during the late morning and afternoon hours. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with very heavy rainfall caused flash flooding across the south central Texas Panhandle during the late morning and afternoon hours. Some damage occurred...however no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 10:16 AM CST, 58 minutes earlier.
Area forecast discussion, Aug 2, 10:16 AM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1116 AM CDT THU AUG 2 2007
.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN TEXAS
PANHANDLE IN THE VICINITY OF A FRONTAL BOUNDARY. THIS BOUNDARY
CURRENTLY STRETCHES FROM NEAR HEREFORD TO AMARILLO TO PERRYTON AND IS
EXPECTED TO REMAIN STATIONARY OR MOVE SLOWLY BACK TO THE NORTHWEST
DURING THE DAY TODAY. HAVE INCREASED PRECIPITATION CHANCES TO 70
PERCENT IN THE SOUTHEAST THIS AFTERNOON WHERE THUNDERSTORMS ARE
DRIFTING SOUTH ALONG AN OUTFLOW BOUNDARY. DECREASED CHANCES TO 30 PERCENT
IN THE NORTHWEST. HAVE ALSO DECIDED TO EXTEND THE PATCHY FOG WORDING
IN THE SOUTHERN ZONES AS SOME AREAS CONTINUE TO SEE VISIBILITIES AS
LOW AS 3 MILES. MOST OF THE FOGGY CONDITIONS WILL OCCUR IN AND NEAR
THE SHOWERS AND STORMS. HAVE ALSO LOWERED HIGH TEMPERATURES ACROSS
THE SOUTHEAST AS THE AREA OF RAIN AND THICK CLOUDS WILL HELP TO KEEP
TEMPERATURES FROM CLIMBING OUT OF THE MID 80S THERE. OTHERWISE HAVE
NOT MADE CHANGES TO THE CURRENT FORECAST PAST DAY 1.
KIMBLE
&&
.PREV DISCUSSION... /ISSUED 636 AM CDT THU AUG 2 2007/
AVIATION...
LOW CLOUDINESS AND PATCHY AREAS OF FOG WILL RESULT IN IFR TO MVFR
CONDITIONS AT THE AMARILLO AND GUYMON TAF SITES THIS
MORNING...BECOMING VFR THIS AFTERNOON AND TONIGHT. GENERALLY VFR
CONDITIONS ARE EXPECTED AT THE DALHART TAF SITE THROUGH TONIGHT.
SCATTERED CONVECTION WILL BE LIKELY AT ALL THREE TAF SITES BY THIS
AFTERNOON WHICH WILL RESULT IN IFR TO MVFR CONDITIONS. A BOUNDARY
ACROSS THE NORTHERN PANHANDLES WILL KEEP WINDS LIGHT...5 TO 15
KNOTS...FROM THE NORTH AND NORTHEAST AT THE DALHART AND GUYMON TAF
SITES TODAY BECOMING EAST TO SOUTHEAST BY THIS EVENING AND LIGHT AND
VARIABLE OVERNIGHT TONIGHT. LIGHT EAST TO SOUTHEAST WINDS OF 5 TO 15
KNOTS AT THE AMARILLO TAF SITE WILL BECOME SOUTHERLY TONIGHT AROUND
5 KNOTS OR LESS.
SCHNEIDER
PREV DISCUSSION... /ISSUED 455 AM CDT THU AUG 2 2007/
DISCUSSION...
LOOKS LIKE ONE MORE DAY OF SCATTERED TSTMS ACROSS FCST AREA BEFORE
PRECIP CHCS DWINDLE. WEAK BOUNDARY WHICH HAS SLIPPED INTO NWRN ZNS
COULD PROVE TO BE A FOCUS FOR TSTMS TODAY...AND HAVE RAISED POPS
ACCORDINGLY ACROSS THE BOARD TO 40 PERCENT. ALSO MENTIONED PATCHY
MORNING FOG AND LOCALLY HEAVY RAINFALL DUE TO TROPICAL NATURE OF
THE ATMOSPHERE WITH PRECIPITABLE WATER VALUES ABV NORMAL FOR THIS
TIME OF YEAR.
UPPER LEVEL RIDGING TO ASSERT ITSELF OVER SRN PLAINS BEGINNING
FRIDAY AND LASTING THRU THE WEEKEND BEFORE THE AXIS SLIDES A BIT E
OF FCST AREA BY EARLY NEXT WEEK. PNHDLS TO BE IN MORE OF A BROAD SW
FLOW ALOFT WITH WARMER TEMPS IN STORE DURG THE WEEKEND THRU EARLY
NEXT WEEK. LEESIDE TROF TO BE IN THE VCNTY DURG THAT TIME AND COULD
SERVE AS A FOCUS FOR ISOLD TSTMS JUST ABOUT ANY DAY...BUT WHERE AND
WHEN VERY DIFFICULT TO DETERMINE THIS FAR OUT...SO HAVE KEPT POPS
BELOW MENTIONABLE VALUES FROM FRIDAY THRU NEXT THURSDAY. THESE
DETAILS BEST IRONED OUT AS TIME GETS CLOSER. MEDIUM RANGE MODELS IN
GENERAL AGREEMENT WITH OVERALL UPPER AIR PATTERN THIS WEEKEND THRU
MUCH OF NEXT WEEK AND ACCEPTED. FAIRLY TYPICAL SUMMER WEATHER IN
STORE FOR PNHDLS BEGINNING FRIDAY AND LASTING WELL INTO NEXT WEEK.
AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/13
Hazardous weather outlook, Aug 2, 5:00 AM CST, 6 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU AUG 2 2007
OKZ001>003-TXZ001>020-021800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND
TEXAS PANHANDLES TODAY WITH ISOLATED TO SCATTERED THUNDERSTORMS
POSSIBLE TONIGHT AS A WEAK BOUNDARY PUSHES INTO THE NORTHWEST
PANHANDLES AND DISTURBANCES IN THE UPPER ATMOSPHERE AFFECT THE AREA.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT...
ANY STORMS WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. ALSO...
VERY HEAVY RAINFALL WILL BE POSSIBLE DUE TO ABUNDANT MOISTURE AND
SLOW MOVEMENT OF ANY STORMS THAT DEVELOP...WHICH MAY LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SCHNEIDER
In the hours before
Special weather statement, Aug 2, 9:19 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 AM CDT THU AUG 2 2007
TXZ014-015-019-020-021615-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
1019 AM CDT THU AUG 2 2007
...HEAVY RAIN PRODUCING THUNDERSTORMS IN NORTHERN
COLLINGSWORTH...NORTHERN DONLEY...GRAY AND WHEELER COUNTIES...
AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS
GRAY...WHEELER...NORTHERN DONLEY AND NORTHERN COLLINGSWORTH
COUNTIES. THE STORMS WERE MOVING SLOWLY WEST AND SOUTHWEST AT 5
MILES AN HOUR.
SOME ROADWAYS HAVE WATER FLOWING OVER THEM IN THE SOUTHEAST TEXAS
PANHANDLE. CREEKS AND RIVERS WILL ALSO HAVE STRONG RISES IN THEM AND
MAY OVERFLOW THEIR BANKS IN LOCALIZED AREAS.
BE ALERT FOR WATER OVER ROADWAYS AND FOR WATER RISING IN CREEKS AND
LOW SPOTS. IF YOU OBSERVE FLOODING OVER A ROADWAY...REMEMBER TURN
AROUND DONT DROWN.
LG
Flash Flood, Randall
- When
- August 2, 11:14 AM CST to 4:00 PM CST
- Where
- Randall County, 8 mi SW of Amarillo to 4 mi SSW of Amarillo
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- NWS Employee
- Coordinates
- 35.118, -101.920
Very heavy rainfall from thunderstorms resulted in flash flooding with water two feet deep on Hurst Road with water over the car hoods at Coulter Street and Hollywood Road (Loop 335). High water was also reported at Western Street and Farmers Avenue. 58th Avenue and Georgia Street had water up to the car doors. Basements were reported flooded.
Flash Flood, Potter
- When
- August 2, 12:00 PM CST to 1:45 PM CST
- Where
- Potter County, 2 mi SSW of Amarillo to 4 mi WSW of Amarillo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.173, -101.834
Very heavy rainfall resulted in flash flooding on Interstate 40 between Coulter Street and Georgia Street. No damage or injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52996, 53005.